Title

Cyclosporine-Induced Erythromelalgia

Document Type

Article

Publication Date

10-27-2018

Description

Erythromelalgia is a neurovascular disorder which causes pain, swelling, erythema, and warmth of the distal extremities. Primary disease is due to a genetic mutation in the gene, but secondary erythromelalgia can be the consequence of a variety of underlying etiologies, including drug and toxin exposures. The disease is rare, occurring in only 1.3 out of every 100,000 in the United States, and symptoms can vary significantly in severity and presentation. Therefore, it can be difficult to recognize the disorder, identify the source, and promptly treat the condition. We report a reversible cause of erythromelalgia induced by the use of oral cyclosporine. This correlation is poorly documented in literature, with limited accounts identifying an association between erythromelalgia and cyclosporine. As drug-induced erythromelalgia represents a reversible cause of disease, physicians should obtain a detailed medication history during the diagnostic workup, specifically inquiring about the use of cyclosporine.

Share

COinS